How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10547
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

My daughter had second baby 3 weeks ago. As with first one

Customer Question

My daughter had second baby 3 weeks ago. As with first one she is experiencing post pardim anxiety and depression. OBG
Had her cut back from 50 to 25mg Zoloft three weeks before delivery. She got back to 50mg after delivery. OBG said take 100 mg. because she was feeling depressed with highs and lows. What do you recommend or advise. She is also taking thyroid med
Submitted: 10 months ago.
Category: Mental Health
Expert:  Dr. Z replied 10 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. I am very sorry that your daughter is experiencing these symptoms after the birth of her child. When you say highs and lows, do you mean highs with anxiety or are you saying that she has highs of Mania (e.g. Excessive happiness, anger, irritability, increased energy, grandiosity, racing thoughts, pressured speech, less need for sleep, impulsiveness, and recklessness)?

Customer: replied 10 months ago.
Anxiety. My siblings and I have history of anxiety
Expert:  Dr. Z replied 10 months ago.

Thank you for your response. The increase in Zoloft is a good choice by her physician as that should help to lessen her anxiety and depression, but it may take 2-3 weeks for the increase to really be noticeable as it takes time for the medication to fully circulate in the system. In the mean time her doctor can prescribe a low dose benzodiazepine like Clonazepam or Lorazepam to lessen her anxiety (this medication does nothing for depression) as the benzodiazepines are a very low risk of causing adverse effects through breast feeding. The use of the Zoloft and a benzodiazepine are considered an excellent combination for post-partum depression, anxiety, and insomnia.

Expert:  Dr. Z replied 10 months ago.

I hope this answers your question and gives you some guidance on this issue. Please let me know if you have any questions or concerns as I am happy to assist and support you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.

Related Mental Health Questions